Minnesota, 2007Drought in Minnesota, June 1 to 30, 2007
June 1 to 30, 2007 · NWS DLH · 5 events in 5 counties and zones
The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook counties along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook counties along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at May 31, 10:41 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, May 31, 10:41 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1141 PM CDT THU MAY 31 2007
.UPDATE...UPDATED TO REMOVE POPS FOR MOST OF THE CWA TONIGHT
EXCEPT THE SOUTHWEST. MOST OF THE SHOWERS AND STORMS HAVE
DIMINISHED THIS EVENING.
&&
.AVIATION...FOG CAN BE EXPECTED TONIGHT...AND BE MOST WIDESPREAD
AND DENSE NEAR LAKE SUPERIOR. STRATUS CAN ALSO BE
EXPECTED...MAINLY NEAR LAKE SUPERIOR. THE COMBINATION WILL LEAD TO
IFR OR LIFR CONDITIONS NEAR LAKE SUPERIOR...INCLUDING
KDYT...KASX...UP THE NORTH SHORE AND LATER TONIGHT AROUND KDLH. AN
ISOLATED THUNDERSTORM IS POSSIBLE...MAINLY NEAR KBRD TO KPWC.
&&
POINT TEMPS/POPS...
DLH 48 75 50 65 / 10 20 30 50
INL 49 79 50 78 / 20 20 20 30
BRD 54 78 55 74 / 30 20 50 50
HYR 51 79 52 74 / 10 20 50 50
ASX 47 78 51 74 / 20 20 30 50
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
MELDE
Hazardous weather outlook, May 31, 4:04 AM CST, 19 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
504 AM CDT THU MAY 31 2007
LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-011030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
504 AM CDT THU MAY 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY EAST OF A LINE FROM BIGFORK
MINNESOTA...TO EXELAND WISCONSIN. ANY THUNDERSTORM THAT DEVELOPS
TODAY WILL REMAIN BELOW SEVERE LEVELS...BUT HAVE THE POTENTIAL OF
PRODUCING HEAVY RAIN AND PONDING OF WATER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
GSF
Drought, Koochiching
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Koochiching forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 48.245, -93.783 (the zone’s center; the record gives no point)
The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook county along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.
Drought, Northern St. Louis
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Northern St. Louis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 47.590, -92.461 (the zone’s center; the record gives no point)
The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook county along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.
Drought, Northern Cook / Northern Lake
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Northern Cook / Northern Lake forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 47.670, -90.975 (the zone’s center; the record gives no point)
The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook county along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.
Drought, Southern Cook
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Southern Cook forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 47.817, -90.541 (the zone’s center; the record gives no point)
The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook county along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.
Drought, Southern Lake
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Southern Lake forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 47.557, -91.935 (the zone’s center; the record gives no point)
The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook county along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45972, 45974, 45976, 45979, 45981.